1. Home
  2. Nation
  3. WHO warns on the death of 66 children in The Gambia, the central govt probes 4 cough syrups

WHO warns on the death of 66 children in The Gambia, the central govt probes 4 cough syrups

The WHO said in its warning that the disputed products had so far been found in The Gambia, although they could have been distributed to other countries as well.

By Ruchi Upadhyay 
Updated Date

New Delhi: WHO has warned India’s Madden Pharmaceuticals about their four cough and cold syrups. According to sources, this WHO warning is related to the death of 66 children in the Gambia in the past. The UN health agency also warned that contaminated medicines could be distributed outside the West African country. If this were the case, it could have a global impact.

Also Read :- Indian student, 20, dies after colliding with pickup truck in Canada

“During laboratory testing, excessive amounts of diethylene glycol and ethylene glycol were found in all these samples.” WHO has said this in one of its medical product reports. The WHO said in its warning that the disputed products had so far been found in The Gambia, although they could have been distributed to other countries as well.

Also Read :- Assam: Six days after border violence, Assam police lifts travel restrictions to Meghalaya

The WHO chief told reporters that four cold and cough syrups linked to the Indian company were “potentially linked to serious kidney injuries and 66 deaths in children.” On the other hand, according to the report, WHO has issued a warning regarding these medicines and their harm on Wednesday itself. The four syrups for which a warning has been issued are Promethazine Oral Solution, Cofaxmalin Baby Cough Syrup, Macoff Baby Cough Syrup and Magrip N Cold Syrup.

According to the information so far, the company making these medicines has not given any information to the WHO regarding the safety and quality related to these medicines. Whereas, in the investigation it has been found that diethylene glycol and ethylene glycol have been used in excessive amounts in these syrups.

The substances used in these medicines are toxic to humans and can also be fatal. Consumption of these drugs may cause you to experience “abdominal pain, vomiting, diarrhea, inability to urinate, headache, altered mental status and acute kidney injury which can lead to death.”

The Gambia’s health ministry last month told hospitals to stop using paracetamol, a syrup, pending the results of an investigation, after at least 28 children died of kidney failure.

Also Read :- Watch video: New CCTV footage of Satyendar Jain shows housekeeping services inside cell in Tihar Jail
Further reading:
For the latest news and reviews, follow us on Facebook, YouTube and Twitter पर फॉलो करे...